advertisement
Question
Posted by: Rella | 2004/11/17

Having copper T put in need answers

Hi,
I am going to be getting the Copper T put in and ive been on the Pill for 5 years now and i am nervous about the Copper T being put in because it is very new to me, i would like to know if there are and what are they, any side affects of the Copper T, for example when coming off all the hormones from the Pill will i break out in any pimples or is there some other reaction for example, is it safe and am i able to fall preganent after ive taken it out. do you perhaphs have a diagram of how its inserted. and will i be able to feel it inside of me, or will my husband feel it inside of me.
Please help. Thank you.
Nervous one

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Side effects include heavier and more painful periods. When stopping the Pill, you may well have some hormonal side effects like sore breasts. This varies form person to person. The IUCD is 99% safe and there is a quicj return to fertility when you remove it. You should not feel it inside you. Your husband may feel the strings but this is not usually a problem.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

8
Our users say:
Posted by: Rella | 2004/11/18

Thank you Nuffing, your advise has been alot more helpful. Have a lovely day.

Reply to Rella
Posted by: Nuffing | 2004/11/18

Hi,

I posted the above massage, not Rella - sorry for any confussion caused...

Reply to Nuffing
Posted by: Rella | 2004/11/18

I have a mirena, it's great because it's like the copper t, but instead of increasing your periods, they decrease and/or even go away!

There is a very low level hormone component, but it acts locally to the uterus, and so it doesn't have the typical side effects of other hormone contraceptives...

I too battled with the pill, but this has been absolutely fine for me...

You will probbly have erratic, but light bleeding for up to 3 months after it's inserted, but then little or nothing.

I have had mine for 2 years and loved it.

It was not painful when inserted, I have had children naturaully though, so my cervix was not closed tight. It may be uncomfortable if your cervix needs to be stretched open...

Good luck.

Reply to Rella
Posted by: Rella | 2004/11/17

Gee thanks Sally thats encouraging - im trying to get off the hormones!!
But thank you for your advise, it does count.

Reply to Rella
Posted by: Sally | 2004/11/17

I had the copper T and 6 months later had it removed and now I am back on Triphasil. I spotted all the time and my periods were very heavy. If I were you I would just stay on the pill. I had it inserted by my Gynae (no anaesthetic) and it was VERY painful.

Reply to Sally
Posted by: Been there done that | 2004/11/17

I have recently had the copper T inserted, and although my period has become heavier, it has not been painful at all. The only side effect has been a heavier period, but it can be lived with! It is slightly uncomfortable to have it inserted, but not painful. Neither me not my husband are aware that it is there.

Reply to Been there done that
Posted by: rella | 2004/11/17

that sounds all well, but the one reason im trying the Copper T is because im trying to get off the hormones being put in my system, shouldnt my body be producing hormones of its own, and im on Triphasal and i find i get miserable sometimes and happy others and moody - is that not because of the hormones?

Reply to rella
Posted by: Purple | 2004/11/17

The copper T is an IUD, so the side effects are heavy bleeding and painful periods.

You are safe immediately as its a non-hormonal contraceptive. It works by making your body think that there is something implanted in your womb.

Why not try the mirena? Its does not make you bleed more heavily. It secretes small amounts of progesterone into your system.

Reply to Purple

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement